Alert archive / Kansas / Snow Advisories in 2007
Snow Advisory 2, NWS Topeka, KS
NWS Topeka, KS issued this snow advisory at Jan 19, 2007, 9:28 PM CST for 23 counties in Kansas. It took effect at Jan 20, 2007, 3:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2007, 9:28 PM CST (03:28 UTC)
- In effect from
- Jan 20, 2007, 3:00 PM CST
- Expired
- Jan 21, 2007, 6:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1960 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KTOP 200328 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 928 PM CST FRI JAN 19 2007 ...WINTER STORM REMAINS ON TRACK... .AN UPPER LEVEL STORM SYSTEM WILL MOVE NORTHEAST OUT OF THE SOUTHERN ROCKIES AND INTO THE PLAINS SATURDAY. THIS STORM WILL BRING ACCUMULATING SNOW TO THE REGION...WITH SNOWFALL EXPECTED TO BEGIN FOR SOUTHWESTERN PORTIONS OF THE AREA BY LATE SATURDAY AFTERNOON...SPREADING ACROSS NORTH CENTRAL...NORTHEAST...AND EAST CENTRAL KANSAS BY MID EVENING. THE MOST INTENSE SNOWFALL AMOUNTS ARE EXPECTED TO FALL NEAR MIDNIGHT SATURDAY NIGHT ACROSS THE AREA. KSZ008>012-020>024-026-034>040-054>056-058-059-201130- /O.UPG.KTOP.WS.A.0002.070121T0000Z-070121T1200Z/ /O.NEW.KTOP.SN.Y.0002.070121T0000Z-070121T1200Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 928 PM CST FRI JAN 19 2007 ...SNOW ADVISORY IN EFFECT FROM 6 PM SATURDAY TO 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM SATURDAY TO 6 AM CST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. ACCUMULATING SNOW WILL SPREAD NORTHEAST ACROSS THE AREA FROM LATE SATURDAY AFTERNOON THROUGH EARLY SATURDAY EVENING... DIMINISHING FROM SOUTHWEST TO NORTHEAST DURING THE MORNING HOURS OF SUNDAY. WIDESPREAD SNOWFALL TOTALS OF 4 TO 6 INCHES ARE EXPECTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER UPDATES AND DETAILS FROM THE NATIONAL WEATHER SERVICE. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS. $$
5 follow-up statements
000 WWUS43 KTOP 200948 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 348 AM CST SAT JAN 20 2007 ...WINTER STORM REMAINS ON TRACK... .AN UPPER LEVEL STORM SYSTEM WILL MOVE NORTHEAST OUT OF THE SOUTHERN ROCKIES AND INTO THE PLAINS TODAY. THIS STORM WILL BRING ACCUMULATING SNOW TO THE REGION...WITH SNOWFALL EXPECTED TO BEGIN FOR SOUTHWESTERN PORTIONS OF THE AREA AROUND THE NOON HOUR...THEN SPREAD ACROSS NORTH CENTRAL...NORTHEAST...AND EAST CENTRAL KANSAS BY MID AFTERNOON. KSZ008>012-020>024-026-034>040-054>056-058-059-201800- /O.EXT.KTOP.SN.Y.0002.070120T2100Z-070121T1200Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 348 AM CST SAT JAN 20 2007 ...SNOW ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST SUNDAY... THE SNOW ADVISORY IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST SUNDAY. ACCUMULATING SNOW WILL SPREAD NORTHEAST ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING...THEN DIMINISH FROM SOUTHWEST TO NORTHEAST DURING THE EARLY MORNING HOURS OF SUNDAY. WIDESPREAD SNOWFALL TOTALS OF 4 TO 6 INCHES ARE EXPECTED BY SUNRISE SUNDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER UPDATES AND DETAILS FROM THE NATIONAL WEATHER SERVICE. ROADS...BRIDGES...AND OVERPASSES IN THE AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT. $$
000 WWUS43 KTOP 201749 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1149 AM CST SAT JAN 20 2007 ...WINTER STORM REMAINS ON TRACK... .AN UPPER LEVEL STORM SYSTEM WILL MOVE NORTHEAST ACROSS THE PLAINS THIS AFTERNOON AND TONIGHT. THIS STORM WILL BRING ACCUMULATING SNOW TO THE REGION...WITH SNOWFALL DEVELOPING FROM SOUTHWEST TO NORTHEAST THIS AFTERNOON ACROSS NORTH CENTRAL...EAST CENTRAL AND NORTHEAST KANSAS. SNOWFALL AMOUNTS ACROSS THESE AREAS WILL ACCUMULATE TO 4 TO 6 INCHES BY LATE TONIGHT...WITH ISOLATED AMOUNTS UP TO 7 INCHES POSSIBLE. KSZ008>012-020>024-026-034>040-054>056-058-059-202315- /O.CON.KTOP.SN.Y.0002.070120T2100Z-070121T1200Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 1149 AM CST SAT JAN 20 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST SUNDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST SUNDAY. ACCUMULATING SNOW WILL SPREAD NORTHEAST ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING...THEN DIMINISH FROM SOUTHWEST TO NORTHEAST DURING THE EARLY MORNING HOURS OF SUNDAY. WIDESPREAD SNOWFALL TOTALS OF 4 TO 6 INCHES ARE EXPECTED BY SUNRISE SUNDAY...WITH ISOLATED AMOUNTS UP TO 7 INCHES POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER UPDATES AND DETAILS FROM THE NATIONAL WEATHER SERVICE. ROADS...BRIDGES...AND OVERPASSES IN THE AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT. $$
000 WWUS43 KTOP 202151 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 351 PM CST SAT JAN 20 2007 ...WINTER STORM REMAINS ON TRACK... .AN UPPER LEVEL STORM SYSTEM WILL MOVE NORTHEAST ACROSS THE PLAINS THIS EVENING INTO EARLY SUNDAY MORNING. THIS STORM WILL CONTINUE TO BRING ACCUMULATING SNOW TO NORTH CENTRAL...EAST CENTRAL AND NORTHEAST KANSAS THROUGH TONIGHT. SNOWFALL AMOUNTS ACROSS THESE AREAS WILL ACCUMULATE TO 4 TO 6 INCHES BY LATE TONIGHT...WITH TOTAL SNOWFALL UP TO 7 INCHES ACROSS PARTS OF CENTRAL KANSAS. KSZ020-021-034>037-054-210600- /O.UPG.KTOP.SN.Y.0002.000000T0000Z-070121T1200Z/ /O.NEW.KTOP.HS.W.0001.070120T2151Z-070121T1200Z/ CLOUD-CLAY-OTTAWA-DICKINSON-GEARY-MORRIS-LYON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE... JUNCTION CITY...EMPORIA 351 PM CST SAT JAN 20 2007 ...HEAVY SNOW WARNING IN EFFECT UNTIL 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. ACCUMULATING SNOW DEVELOPED ACROSS THE AREA SATURDAY AFTERNOON...AND WILL CONTINUE TO ACCUMULATE THIS EVENING AND TONIGHT...WITH STORM TOTAL SNOWFALL OF 5 TO 7 INCHES LIKELY BY SUNRISE SUNDAY. THE SNOW WILL TAPER OFF TO FLURRIES LATE TONIGHT. A HEAVY SNOW WARNING IS ISSUED WHEN SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST. SNOWFALL INTENSITIES WILL BE HEAVY ENOUGH TO SUBSTANTIALLY REDUCE VISIBILITIES AT TIMES. $$ KSZ008>012-022>024-026-038>040-055-056-058-059-210600- /O.CON.KTOP.SN.Y.0002.000000T0000Z-070121T1200Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE- JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-DOUGLAS-OSAGE-FRANKLIN-COFFEY- ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN... TOPEKA...LAWRENCE...OTTAWA 351 PM CST SAT JAN 20 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. ACCUMULATING SNOW WILL CONTINUE THROUGH THE OVERNIGHT HOURS...THEN DIMINISH FROM SOUTHWEST TO NORTHEAST DURING THE EARLY MORNING ON SUNDAY. WIDESPREAD SNOWFALL TOTALS OF 4 TO 6 INCHES ARE EXPECTED BY SUNRISE SUNDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER UPDATES AND DETAILS FROM THE NATIONAL WEATHER SERVICE. ROADS...BRIDGES...AND OVERPASSES IN THE AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT. $$
000 WWUS43 KTOP 210353 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 953 PM CST SAT JAN 20 2007 ...WINTER STORM MOVING THROUGH THE AREA... .AN UPPER LEVEL STORM SYSTEM WILL MOVE NORTHEAST ACROSS THE AREA OVERNIGHT AND WILL EXIT THE REGION BY DAWN. THIS STORM WILL CONTINUE TO BRING ACCUMULATING SNOW TO NORTH CENTRAL...EAST CENTRAL AND NORTHEAST KANSAS THROUGH MUCH OF THE NIGHT. SNOWFALL AMOUNTS ACROSS THESE AREAS WILL ACCUMULATE TO 4 TO 6 INCHES BY LATE TONIGHT...WITH TOTAL SNOWFALL UP TO 7 INCHES ACROSS PARTS OF CENTRAL KANSAS. KSZ020-021-034>037-054-211200- /O.CON.KTOP.HS.W.0001.000000T0000Z-070121T1200Z/ CLOUD-CLAY-OTTAWA-DICKINSON-GEARY-MORRIS-LYON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE... JUNCTION CITY...EMPORIA 953 PM CST SAT JAN 20 2007 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. ACCUMULATING SNOW WILL CONTINUE THROUGH THE NIGHT...WITH STORM TOTAL SNOWFALL OF 5 TO 7 INCHES LIKELY BY SUNRISE SUNDAY. THE SNOW WILL TAPER OFF TO FLURRIES LATE TONIGHT. A HEAVY SNOW WARNING IS ISSUED WHEN SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST. SNOWFALL INTENSITIES WILL BE HEAVY ENOUGH TO SUBSTANTIALLY REDUCE VISIBILITIES AT TIMES. $$ KSZ008>012-022>024-026-038>040-055-056-058-059-211200- /O.CON.KTOP.SN.Y.0002.000000T0000Z-070121T1200Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE- JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-DOUGLAS-OSAGE-FRANKLIN-COFFEY- ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN... TOPEKA...LAWRENCE...OTTAWA 953 PM CST SAT JAN 20 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. ACCUMULATING SNOW WILL CONTINUE THROUGH THE OVERNIGHT HOURS... THEN DIMINISH FROM SOUTHWEST TO NORTHEAST DURING THE EARLY MORNING ON SUNDAY. WIDESPREAD SNOWFALL TOTALS OF 4 TO 6 INCHES ARE EXPECTED BY SUNRISE SUNDAY...WITH SOME SPOTTY HEAVIER AMOUNTS NEAR 7 INCHES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER UPDATES AND DETAILS FROM THE NATIONAL WEATHER SERVICE. ROADS...BRIDGES...AND OVERPASSES IN THE AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT. $$
000 WWUS43 KTOP 211138 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 538 AM CST SUN JAN 21 2007 KSZ020-021-034>037-054-211245- /O.EXP.KTOP.HS.W.0001.000000T0000Z-070121T1200Z/ CLOUD-CLAY-OTTAWA-DICKINSON-GEARY-MORRIS-LYON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE... JUNCTION CITY...EMPORIA 538 AM CST SUN JAN 21 2007 ...HEAVY SNOW WARNING WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... THE HEAVY SNOW WARNING WILL EXPIRE AT 6 AM CST THIS MORNING. SNOWFALL IS EXPECTED TO COME TO AN END ACROSS THE AREA EARLY THIS MORNING. SOME LIGHT SNOW WILL STILL BE POSSIBLE...BUT LITTLE IF ANY ADDITIONAL ACCUMULATION IS EXPECTED. THEREFORE THE HEAVY SNOW WARNING WILL BE ALLOWED TO EXPIRE AT 6 AM. $$ KSZ008>012-022>024-026-038>040-055-056-058-059-211245- /O.EXP.KTOP.SN.Y.0002.000000T0000Z-070121T1200Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE- JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-DOUGLAS-OSAGE-FRANKLIN-COFFEY- ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN... TOPEKA...LAWRENCE...OTTAWA 538 AM CST SUN JAN 21 2007 ...SNOW ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... THE SNOW ADVISORY WILL EXPIRE AT 6 AM CST THIS MORNING. SNOWFALL IS EXPECTED TO COME TO AN END ACROSS THE AREA EARLY THIS MORNING. SOME LIGHT SNOW WILL STILL BE POSSIBLE...BUT LITTLE IF ANY ADDITIONAL ACCUMULATION IS EXPECTED. THEREFORE THE SNOW ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 AM. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this snow advisory went out at Jan 19, 2:55 PM CST, 6 hours 33 minutes earlier.
Area forecast discussion, Jan 19, 2:55 PM CST, 6 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 255 PM CST FRI JAN 19 2007 .DISCUSSION... MAIN FORECAST CHALLENGE IS THE WINTER STORM MOVING ACROSS THE AREA SATURDAY AFTERNOON INTO EARLY SUNDAY. UPPER LOW MAKING MORE OBVIOUS EASTWARD PROGRESS ACROSS THE UPPER BAJA PENINSULA PER MID DAY WATER VAPOR LOOP WITH PERSISTENT CONVECTION IN ITS CORE. PERIODIC CIRRUS FROM THE SOUTHERN BRANCH HAS PROVIDED THE CLOUD COVER IN THE LOCAL VICINITY. DOWNSLOPE WESTERLY WINDS WITH WEAK WARM AIR ADVECTION HAVE PUSHED TEMPERATURES INTO THE UPPER 30S AND LOWER 40S...MELTING MORE OF THE REMAINING ICE AND SNOW. MAIN CONCERN OVERNIGHT IS WITH THE BOUNDARY AND UPPER TROPOSPHERIC LAYERS...WHICH UNFORTUNATELY THE MODELS HAVE THE LEAST ACCURACY WITH. WEAK BUT BROAD LOW LEVEL RIDGING WILL ALLOW FOR VERY LIGHT WINDS OVER THE LOWER FEW THOUSAND FEET OF THE ATMOSPHERE BY MID EVENING...WITH SOUTHEASTERLY WINDS INCREASING SOMEWHAT OFF THE SURFACE OVERNIGHT. TODAY/S DEWPOINT OBSERVATIONS AROUND TOPEKA INDICATING A POST SUNRISE RISE THEN AFTERNOON FALL AS IS TYPICAL IN WEAK INVERSION SITUATIONS AS SEEN IN THE 12Z UPPER AIR DATA...BUT OTHER STATIONS IN THE AREA HAVE SEEN DEWPOINTS REMAINING IN THE UPPER TEENS TO LOWER 20S. THIS IS POSSIBLY SOME REFLECTION OF THE INCREASE IN BOUNDARY LAYER MOISTURE FROM THE ONGOING MELTING. HAVE SEEN A FEW GUSTS ON AREA OBS...BUT FOR THE MOST PART WINDS HAVE STAYED BELOW 10KTS...WHICH SHOULD KEEP AT LEAST PART OF THE LOW LEVEL MOISTURE IN THE BOUNDARY LAYER. AM EXPECTING AT LEAST SOME CIRRUS OVERHEAD...THOUGH THE MODELS SUGGEST DIFFERING AMOUNTS. THIS SHOULD KEEP THE OTHERWISE STRONG RADIATIONAL COOLING SETUP IN CHECK...BUT SOME ICE REMAINING ON THE GROUND AND THE REMAINING MOISTURE WILL PRESENT SOME CONCERNS FOR FOG. GIVEN THE EXPECTED CLOUDS...AM ONLY FORECASTING IMPACTS TO THE AVIATION COMMUNITY. HAVE INCLUDED SOME MENTION FOR MVFR FOG AROUND SUNRISE FOR THE MOMENT...BUT LATE AFTERNOON AND EVENING OBSERVATIONS SHOULD SHED MORE LIGHT ON THIS PROBLEM. MODELS REMAIN FAIRLY CONSISTENT FOR SATURDAY IN THAT SOME DIFFERENCES ON WHEN PRECIPITATION WILL BEGIN CONTINUE. THE TROPOSPHERE WILL SLOWLY SATURATE AS LIFT AND MOISTURE ADVECTION INCREMENT...WITH THE GFS SHOWING ITS MORE WET BIAS. APPEARS THAT GETTING MEASURABLE PRECIPITATION WILL TAKE MOST OF THE DAY WITH THE MOISTENING PROCESS TO CONTEND WITH AND HAVE FINE TUNED THE FORECAST WITH THIS IN MIND. AMOUNT OF INSOLATION AND OVERNIGHT COOLING WILL PLAY A ROLE IN HOW THE PRECIPITATION BEGINS...WITH SOME CHANCE FOR SPRINKLES TO PRECEDE THE SNOW UNTIL THE LOWER LAYERS COOL THROUGH EVAPORATION...BUT HAVE KEPT ONLY SNOW IN THE FORECAST. ONLY MINOR ACCUMULATIONS ARE EXPECTED THROUGH SATURDAY AFTERNOON...WITH BETTER CHANCES IN THE SOUTHWEST. PROGRESSIVE AND SHARPLY DEFINED UPPER TROUGH/LOW CONTINUE MOVING NORTHEAST ACROSS THE CENTRAL PLAINS SATURDAY NIGHT. LARGE AREA OF DEEP LAYER Q VECTOR CONVERGENCE SEEN IN ALL MODELS PRECEDES THE UPPER TROUGH AND THIS SYNOPTIC SCALE FORCING MECHANISM WILL BE THE PRIMARY FORCING FOR VERTICAL MOTION FOR THIS EVENT. NO PERSISTENT FRONTOGENESIS SEEN DURING THE PERIOD OF MAXIMUM LIFT...SO EXPECT A LARGE AREA OF GENERALLY MODERATE SNOWFALL CONCENTRATED DURING THE OVERNIGHT HOURS SATURDAY NIGHT. NAM/GFS/NGM ALL HAVE UPPER TROUGH AXIS ALONG THE MISSOURI RIVER BY 12Z SUNDAY WITH SIGNIFICANT Q VECTOR DIVERGENCE BEHIND IT FOR SUNDAY AND SUNDAY NIGHT. WITH RELATIVE AGREEMENT AMONG MODELS...SOME DISAGREEMENT ON QPF WITH GFS A LITTLE MORE AGGRESSIVE WITH A STORM TOTAL OF GREATER THAN 0.5 INCHES FOR SOUTHEAST PORTION OF OUR CWA...WHILE NAM HAS GENERALLY LOWER AMOUNTS. STILL...BOTH MODELS FORECAST BETWEEN 0.3 AND 0.6 INCHES IN A LITTLE OVER 12 HOURS. WITH A 12 TO 1 SNOW TO LIQUID WATER RATIO...THIS WOULD LEAD TO ABOUT 4 TO 7 INCHES OF SNOWFALL. CURRENTLY HAVE WINTER STORM WATCH GOING FOR WHOLE FORECAST AREA SATURDAY NIGHT AND EVENT LOOKS MARGINAL FOR A WARNING. AS THE WATCH STILL LOOKS GOOD...WILL CONTINUE IT AND LET MIDNIGHT SHIFT MAKE DETERMINATION AS WHETHER ALL OR PART OF AREA DESERVES A WARNING OR WHETHER AN ADVISORY WILL SUFFICE. NICE THING IS THAT BOTH GFS AND NAM SOUNDINGS ACROSS CWA INDICATE LOW TO MID LEVEL TEMPS COLD ENOUGH FOR SNOW THE ENTIRE EVENT...MAKING THAT FORECAST DECISION EASIER THAN NORMAL AROUND HERE. BEYOND WRAPAROUND LIGHT SNOW/FLURRIES SUNDAY...NEXT CHANCE OF PRECIP IS FOR SMALL CHANCES OF VERY LIGHT SNOW/FLURRIES AGAIN MONDAY AND MONDAY NIGHT AS NORTHERN STREAM UPPER TROUGH MOVES SEWD ACROSS THE CENTRAL PLAINS. AFTER THAT...DISTURBANCES MOVE SOUTHEASTWARD IN STRONG NWLY FLOW THROUGH WEDNESDAY...BUT WOULD EXPECT FLURRIES AT MOST WITH THESE WEAK WAVES. ARCTIC HIGH DROPS SOUTHEAST ACROSS AREA WEDNESDAY NIGHT AND THURSDAY...AND THEN WARM ADVECTION SETS UP AFTER THAT WITH TROUGH DEVELOPING IN THE LEE OF THE ROCKIES. HAVE FORECASTED TEMPS AT OR SLIGHTLY BELOW GUIDANCE WITH EXPECTED FRESH SNOW COVER. && .TOP WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH ENTIRE CWA FROM 6 PM SATURDAY...UNTIL 6 AM SUNDAY...KSZ008>012-020>024-026-034>040-054>056-058-059. && KP/GDP
Hazardous weather outlook, Jan 19, 3:35 PM CST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 335 PM CST FRI JAN 19 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-201200- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 335 PM CST FRI JAN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS CENTRAL AND EASTERN KANSAS FROM SATURDAY AFTERNOON INTO SUNDAY MORNING. SNOW SHOULD BEGIN ACCUMULATING IN CENTRAL KANSAS SATURDAY AFTERNOON...WITH THE BULK OF THE SNOW OCCURRING SATURDAY NIGHT. ACCUMULATIONS OF 3 TO 6 INCHES ARE LIKELY ACROSS THE AREA BY SUNDAY MORNING...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. A WINTER STORM WATCH HAS BEEN POSTED FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS FOR SATURDAY EVENING THROUGH LATE SATURDAY NIGHT. SNOW WILL TAPER OFF TO FLURRIES SUNDAY. THE NEXT CHANCE OF LIGHT SNOW WILL OCCUR WITH A WEAKER SYSTEM FORECAST TO MOVE ACROSS THE AREA MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TONIGHT.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 3:51 PM CST | Heavy Snow Warning | TOP | Clay, Cloud, Dickinson, Geary, Lyon, Morris and 1 more | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.